MAUDE Adverse Event Report: STRYKER TRAUMA KIEL FEMORAL NAIL GT, LEFT T2 ALPHA FEMUR ANTEGRADE 9X340MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL FEMORAL NAIL GT, LEFT T2 ALPHA FEMUR ANTEGRADE 9X340MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2331-0934S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is not available; hospital retained.
 
Event or Problem Description
"it was reported that the patient's left femur was revised due to the alpha gt nail being bent approximately 30-40°.Surgeon reported the cause was due to the patient having gotten into a fight in the psychiatric ward.A 9x340 nail and 2 80mm 6.5 lag screws were revised.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.A device inspection was not possible since the affected device was not returned, and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.More information as well as the device must be available in order to determine the exact root cause.However, based on the event, the most probable cause of the failure is patient¿s improper post-operative care which is patient related.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
FEMORAL NAIL GT, LEFT T2 ALPHA FEMUR ANTEGRADE 9X340MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10757865
Report Number0009610622-2020-00619
Device Sequence Number19666642
Product Code HSB
UDI-Device Identifier07613327284669
UDI-Public07613327284669
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2024
Device Model Number2331-0934S
Device Catalogue Number23310934S
Device Lot NumberK0559A3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer12/03/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient Weight84